Red Spotty Rash accompanied by joint pain?

Hi All -x-

Im concerned about a permanent rash on my knee joint area (knee has Arthritis) which I thought was prickly heat .. now it has spread to my ankles and now my ankle joints are killing me ... I see the GP Thursday do I tell him or will he dismiss it ?... I just thought someone may shed some light on this as I'm fed up with the humms from the GP .. Is it systemic related? I was diagnosed with Lupus last year with systemic symptoms ... Thank you in advance :) -x-

4 Replies

  • Perhaps you should ask this question on the Vasculitis UK HU community as well with a photo? I know that skin rashes can be linked with something systemic and vascular - also Psoriasis is autoimmune and PsA is a type of inflammatory arthritis that comes from this skin disease. So you should definitely tell your GP and your rheumatologist if possible.

    I have severe peripheral neuropathy with RA and am very allergic so often have skin issues. I have had a very strange follicular rash on both legs for months - exactly where the worst neuropathic pain is and currently have itchy hands with pins and needles raging in them both. I get lots of humms from everyone too - they all agree it is connective tissue and allergy related but none will say how or what to do about it. "Observe" is the main thing they keep saying - I've at last been referred to a neurologist. The dermatologist was about as much use as a chocolate fire guard and from photos diagnosed me with Scurvy! Be pushy because some types of Vasculitis are rare and lots of GPs and even rheumatologists find it very hard to diagnose because they see so little of it.

  • My treatment for systemic lupus began nearly 4 years ago: hydroxychloroquine & amitriptyline. Last summer I had a rash that to me seemed like yours. I hope my story is some help to you:

    My rash turned up over the top of my feet, over my ankles down my calves, and on my knees. It spread over the course of a week, was sore rather than itchy. I took photos for my records...hope you're taking photos. My rash appeared during a warmer spell BUT the rash-affected parts of my body had not been exposed to the sun

    I saw my gp the week after this rash started. He examined the rash closely and said I was right to see him because this rash looked "vascular". He prescribed the topical steroid Betnovate & said it might or might not help....Phew, this steroid ointment did help the rash to gradually disappear slowly over several weeks.

    I've got systemic symptoms & have been told I'm being "watched" for vasculitis too. So, I brought the photos of this rash to my next rheumatology clinic a few months after this rash late the following autumn. At that appt, my very lupus & vasculitis experienced rheumatologist only said "hmmm" about my rash story & photos. But once I'd described all the chronic symptoms hydroxy & amitrip hadn't help much over the past 3 years, rheumatology offered to add mycophenolate cellcept to my daily meds.

    I started myco last January and so far no repeat of these sort of rashes...even during the warmer spells this summer....but I have my camera & betnovate tube at the ready! And myco has helped me so much generally that I this year I've been feeling better than I have since the far so good...and these positive improvements make it easier for me to live with the ambiguities in my diagnostic picture

    Take care...please let us know how you get on


  • Hi Elle

    I can reiterate what Twitchy and Barnclown have said to you. You must show your GP the rash and tell him what's happening. See if he'll help get you an earlier Rheumy Appt as they should know too!. If he's not willing, you could either ring the clinic and ask to be considered for a cancellation or speak to your Rheumy's Secretary and explain your worried and see if they will fit you in. It has worked for me. Good luck for Thursday, let us know how you get on.X

  • I really believe you should look at what you are eating. I have had AMAZING RESULTS by going paleo. It even puts multiple sclerosis in remission.

    Watch this video about MS patient and doctor Dr Wahls

You may also like...